Pseudomembranous colitis: Report of a severe case with unusual clinical signs in a young nurse

Aman Boaz, Dan Michael, Ilan Charuzi, Ofer Landau, Yoela Aloni, Shlomo Kyzer

Research output: Contribution to journalArticlepeer-review

Abstract

We describe the case of a young and otherwise healthy nurse who developed pseudomembranous colitis ten days after receiving oral clindamycin for dental infection. Her clinical course was particularly stormy and was characterized by severe diarrhea and vomiting, profuse ascites, pleural effusion, abdominal tenderness, peritoneal irritation, and systemic toxicity. The Clostridium difficile assay was negative on two occasions. Features compatible with pseudomembranous colitis were seen at sigmoidoscopy, and the diagnosis was confirmed by biopsies.

Original languageEnglish
Pages (from-to)264-266
Number of pages3
JournalDiseases of the Colon and Rectum
Volume43
Issue number2
DOIs
StatePublished - Feb 2000

Keywords

  • Clostridium difficile
  • Enterocolitis
  • Medical staff
  • Pseudomembranous

Fingerprint

Dive into the research topics of 'Pseudomembranous colitis: Report of a severe case with unusual clinical signs in a young nurse'. Together they form a unique fingerprint.

Cite this